Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 6, NWS Miami, FL

January 17, 2018

NWS Miami, FL issued this small craft advisory at Jan 17, 2018, 3:04 AM EST. It took effect at Jan 17, 2018, 4:00 PM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2018, 3:04 AM EST (08:04 UTC)
In effect from
Jan 17, 2018, 4:00 PM EST
Expired
Jan 19, 2018, 4:00 AM EST
In force
36 hr
Issued by
NWS Miami, FL

The text

As transmitted.

446 
WHUS72 KMFL 170804
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
304 AM EST Wed Jan 17 2018

GMZ676-171615-
/O.NEW.KMFL.SC.Y.0006.180117T2100Z-180118T1800Z/
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
304 AM EST Wed Jan 17 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM EST THURSDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect from 4 PM this afternoon to 1 PM EST
Thursday.

* Winds and Seas...North winds 15 to 25 kt with gusts up to 30 
  kt. Seas 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ656-657-171615-
/O.NEW.KMFL.SC.Y.0006.180117T2100Z-180118T1500Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
304 AM EST Wed Jan 17 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST THURSDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect from 4 PM this afternoon to 10 AM
EST Thursday.

* Winds and Seas...North winds 15 to 25 kt with gusts up to 30 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ650-651-670-671-171615-
/O.NEW.KMFL.SC.Y.0006.180118T0000Z-180118T2100Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
304 AM EST Wed Jan 17 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST THURSDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect from 7 PM this evening to 4 PM EST
Thursday.

* Winds and Seas...North winds 15 to 25 kt with gusts up to 30 
  kt. Seas 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
4 follow-up statements
001 
WHUS72 KMFL 172028
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
328 PM EST Wed Jan 17 2018

AMZ650-651-670-671-180930-
/O.EXT.KMFL.SC.Y.0006.180118T0000Z-180119T0300Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
328 PM EST Wed Jan 17 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
10 PM EST THURSDAY...

* Winds and Seas...North winds 15 to 25 kt with gusts up to 30 
  kt. Seas 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ676-180930-
/O.CON.KMFL.SC.Y.0006.180117T2100Z-180118T1800Z/
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
328 PM EST Wed Jan 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
THURSDAY...

* Winds and Seas...North winds 15 to 25 kt with gusts up to 30 
  kt. Seas 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ656-657-180930-
/O.CON.KMFL.SC.Y.0006.180117T2100Z-180118T1500Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
328 PM EST Wed Jan 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

* Winds and Seas...North winds 15 to 25 kt with gusts up to 30 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
293 
WHUS72 KMFL 181454
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
954 AM EST Thu Jan 18 2018

GMZ656-657-181600-
/O.EXP.KMFL.SC.Y.0006.000000T0000Z-180118T1500Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
954 AM EST Thu Jan 18 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

Winds and seas have started to diminish but mariners should
continue to exercise caution.

$$

AMZ650-651-670-671-182300-
/O.EXT.KMFL.SC.Y.0006.000000T0000Z-180119T0600Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
954 AM EST Thu Jan 18 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY...

* Winds and Seas...Northeast winds 15 to 25 kt with gusts up to 
  30 kt. Seas 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33
knots and/or 7+ foot seas are expected to produce hazardous wave 
conditions to small craft. Inexperienced mariners, especially 
those operating smaller vessels should avoid navigating in these 
conditions.

&&

$$

GMZ676-181800-
/O.CON.KMFL.SC.Y.0006.000000T0000Z-180118T1800Z/
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
954 AM EST Thu Jan 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* Winds and Seas...Northeast winds 15 to 20 kt with gusts up to 
  25 kt. Seas 7 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or 7+ foot seas are expected to produce hazardous wave 
conditions to small craft. Inexperienced mariners, especially 
those operating smaller vessels should avoid navigating in these 
conditions.

&&

$$

http://www.weather.gov/miami
008 
WHUS72 KMFL 182026
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
326 PM EST Thu Jan 18 2018

AMZ650-651-670-671-190430-
/O.EXT.KMFL.SC.Y.0006.000000T0000Z-180119T0900Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
326 PM EST Thu Jan 18 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY...

* Winds and Seas...Northeast winds 15 to 20 kt with gusts up to 
  25 kt. Seas 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or 7+ foot seas are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

http://www.weather.gov/miami
240 
WHUS72 KMFL 190854
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
354 AM EST Fri Jan 19 2018

AMZ650-651-670-671-191000-
/O.EXP.KMFL.SC.Y.0006.000000T0000Z-180119T0900Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
354 AM EST Fri Jan 19 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING...

Winds have begun to weaken and waves heights have dropped below 7
feet. Thus, the Small Craft advisory will be allowed to expire. 

$$

http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 1:16 AM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Jan 17, 1:16 AM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Miami FL
116 AM EST Wed Jan 17 2018

.AVIATION...
Light northerly winds will continue tonight with mostly clear
skies and dry conditions. Aft around 17/1600Z, north northwest
winds increase to between 10-13 KT with occasional higher gusts.
Besides sct high clouds passing over the TAF sites, expect a only
few lower level clouds. Winds will decrease slightly during the
evening, but maintain their northwest or north northwest
direction.

&&

.PREV DISCUSSION... /issued 754 PM EST Tue Jan 16 2018/

UPDATE...
The forecast remains on track this evening, with just a few
isolated light showers possible over Atlantic waters overnight.
The 00Z MFL sounding indicates PWATs remain quite low over the
area, so do not expect shower activity on land in South Florida
overnight. No changes have been made to the forecast.

PREV DISCUSSION... /issued 336 PM EST Tue Jan 16 2018/

DISCUSSION...
High pressure along the mid-Atlantic coast has been responsible
for breezy northeast winds. Despite the northeast flow, PWATS
remain low in the 0.50-0.75 range, and rain chances should remain
low in the short term. On Wednesday, a deep trough of low pressure
will begin to push eastward over the Appalachians. This will
drive a cold front through South Florida on Wednesday. The latest
guidance brings the front through a few hours earlier during the
day on Wednesday. The front will be mainly dry, with tropical
moisture sill located too far south of our region. As this feature
crosses South Florida, winds will once again become more
northerly. Maximum temperatures Wednesday afternoon are forecast
to be in the low to mid 70s, except near 70 in the northwest
portion of the area, as the front will reach that location sooner.

After the passage of the front late Wednesday, northerly winds
will advect a dry and cool airmass southward across our CWA. Good
radiational cooling should allow temperatures to fall into the mid
30s west of Lake Okeechobee, low 40s for the rest of the
interior, and upper 40s to near 50 along the east coast metro
region. The latest NWS forecast is about 2 degrees colder for the
low temperature on Thursday morning compared with our previous
forecast. This is because the guidance is showing colder
temperatures. This may partially be due to the earlier timing of
the frontal passage. Northerly flow will continue through the day
Thursday, keeping temperatures from rising above the mid 60s,
some 10 to 15 degrees below seasonal norms. By Friday, lower level
flow will veer to the northeast, acting to moderate temperatures
and increase moisture.

GFS and ECMWF prog surface high pressure to be located over the SE
US and northern FL by late Friday.  The high pressure will move
eastward into the Atlantic over the weekend, acting to veer winds
easterly across South Florida. This will help deeper tropical
moisture to our south to life northward, causing rain chances to
increase by Sunday.  We should have relatively weak winds by early
next week. High temps may approach 80 degrees for much of the area
next Monday. There is the slight possibility of another cold
front early next week, but models are currently showing it being a
weak one, and not causing a significant dip in temps.

MARINE...Gusty northeast winds of 15 to 20 knots will weaken a
little tonight and back to northerly Wednesday morning. A cold
front will pass through South Florida waters on Wednesday. Behind
the front, north winds will increase to as high as 20 to 25 knots
at times, especially late Wednesday through early Thursday. Seas
will briefly diminish tonight and Wednesday morning before
increasing late Wednesday and remaining high through Thursday. A
small craft advisory will likely be needed beginning late
Wednesday for the Gulf and Atlantic waters.

BEACH FORECAST...Through early this evening, gusty northeasterly
winds will bring a high rip current risk along the Atlantic
beaches. Winds become more northerly on Wednesday, possibly
lowering the risk back down to moderate.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  47  63  52  69 /   0  10  10  10
Fort Lauderdale  49  64  55  70 /   0  10  10  10
Miami            50  64  55  71 /   0  10  10  10
Naples           41  62  47  69 /   0   0   0  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...98/ABH
MARINE...98/ABH
AVIATION...27/JT
BEACH FORECAST...98/ABH
Hazardous weather outlook, Jan 16, 8:39 PM EST, 6 hours 25 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
839 PM EST Tue Jan 16 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
171345-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
839 PM EST Tue Jan 16 2018

...High Risk of Rip Currents for the Atlantic Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: There is a moderate risk of rip currents along
Atlantic beaches.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A moderate risk of rip currents may linger along Atlantic beaches on
Wednesday and persist through the remainder of the week. The rip
current risk along the Gulf beaches may increase late Wednesday into
Thursday.

Temperatures are forecast to dip into the mid to upper 30s in the
Western lake region Wednesday night, with 40s across the remainder
of the interior and for the Gulf coast. Temperatures along the east
coast metro will range from the mid-upper 40s over the western
suburbs to around 50 along the coast.

Wind chill values are forecast to range from the upper 20s in Glades
County, to the upper 40s along the Atlantic coastal areas. Thursday
night's low temperatures are forecast to be around 5 degrees warmer
than Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

For more information...visit the National Weather Service in Miami
website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:17 AM ESTFreeze WatchMFLGlades, Hendry11 hr
Jan 17, 8:53 AM ESTWind Chill AdvisoryMFLBroward, Collier, Glades, Hendry, Palm Beach25 hr
Jan 17, 2:22 PM ESTFreeze WarningMFLGlades, Hendry18 hr

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.